Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 5, 2021, 12:28 PM EDT for Bibb County, Jones County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 12:28 PM EDT (16:28 UTC)
- Expired
- Oct 5, 2021, 1:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
Counties Bibb County, GA, Jones County, GA
The radar
The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 565 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
042
WWUS82 KFFC 051628
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1228 PM EDT Tue Oct 5 2021
GAZ059-072-082-051730-
Bibb GA-Jones GA-Jasper GA-
1228 PM EDT Tue Oct 5 2021
...Possible flooding from heavy rain will impact portions of central
Bibb, central Jones and southeastern Jasper Counties through 130 PM
EDT...
At 1226 PM EDT, continued heavy rain from previous thunderstorms was
near Arkwright, or 7 miles southwest of Gray.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Payne, Payne City, Bradley, Wayside, Round Oak and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3283 8372 3330 8359 3317 8355 3312 8352
3273 8363
TIME...MOT...LOC 1626Z 152DEG 1KT 3296 8365
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 5, 12:28 PM EDT, 0 minutes earlier.
Area forecast discussion, Oct 5, 12:28 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1228 PM EDT Tue Oct 5 2021 .UPDATE... The persistent band of heavier rainfall situated across east central Georgia through the morning has has begun to taper a bit in coverage and intensity early this afternoon. As mentioned in an earlier Mesoscale Precipitation Discussion from WPC, upper level divergence has begun to wane, removing one driver for the more widespread heavier rainfall. However, additional showers and embedded thunderstorms are still anticipated from this afternoon into this evening given increased instability. Thus, locally heavy rainfall continues to be a concern with additional convection through the day. RW && .PREV DISCUSSION... /Issued 738 AM EDT Tue Oct 5 2021/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 414 AM EDT Tue Oct 5 2021/ SHORT TERM /Today through Wednesday/... Main weather focus in the short term will be the closed low over the Mississippi River Valley. Current forecast trajectories have the upper low deepening and then pulling NE by tomorrow evening. Circulation along the eastern side of this feature will continue to draw up considerable amount of deep moisture from the SW while E-SE surface flow advects moisture from the Atlantic resulting in PWAT anomalies approaching ~0.70" over the entire area. Given the on going precipitation and CAM depiction have trended PoPs more towards categorical for much of the day today. Deeply saturated moisture profiles and high PWATs suggest high rain rates. These rates accompanied by slow storm moisten and good upper level support will continue the threat for flash flooding during the short term. Along with an upgraded ERO to moderate from WPC for much of our area tomorrow, the current flash flood watch will stand. The only changes being seen in guidance is higher amounts of QPF starting to appear across the far NE counties and higher terrain. This bears watching, especially given the wet antecedent conditions across much of the area. Although the best dynamics with this system will be right over head, instability will be limited and lapse rates will be weak. Thus, expect isolated thunder possibilities as conditions remain fairly stable. Given the continued cloud coverage temps will hold steady in the 70s to 80s. 28 LONG TERM /Wednesday Night through Monday/... Extended forecast starts out with continued wet weather as cutoff upper low over the middle/lower Mississippi Valley persists through the middle of the week. Should see precipitation tapering off some as we head into the end of the week as the upper low begins filling and lifting northeast. Upper ridging builds into the region from the Gulf of Mexico by Sunday, but only briefly as the ridge is quickly suppressed by another upper trough/short wave digging into the middle of the country by Monday into Tuesday. 20 AVIATION...12Z Update... Continued SHRA is expected at all sites through the forecast period. This morning CIGS will continue to lower to MVFR/IFR levels and are expected to remain there all day. Low confidence on the potential for afternoon thunder. Thus, have left it out of the forecast for now. TSRA could be included in future forecasts if instability values rise as the day progresses. E winds between 3 and 7 kts expected for the entire forecast period as well. //ATL Confidence...12Z Update... Medium confidence on all elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 66 75 65 / 100 80 100 80 Atlanta 72 66 74 66 / 100 90 100 80 Blairsville 70 62 70 61 / 100 90 100 80 Cartersville 72 66 74 65 / 100 90 100 80 Columbus 75 67 78 67 / 90 80 90 70 Gainesville 71 65 72 65 / 100 90 100 80 Macon 77 68 79 66 / 90 70 90 70 Rome 73 66 75 67 / 100 90 100 80 Peachtree City 73 66 76 65 / 100 90 100 80 Vidalia 82 71 82 70 / 80 50 90 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late Wednesday night for the following zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll... Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Greene...Gwinnett...Hall...Haralson...Harris...Heard...Henry... Jackson...Jasper...Jones...Lamar...Lumpkin...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Talbot...Taylor...Towns...Troup...Union...Upson... Walker...Walton...Webster...White...Whitfield. && SHORT TERM...RW LONG TERM....20 AVIATION...RW
Hazardous weather outlook, Oct 5, 11:35 AM EDT, 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1135 AM EDT Tue Oct 5 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1135 AM EDT Tue Oct 5 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Rounds of showers and isolated thunderstorms, with locally heavy rainfall, will continue through tonight. Locally heavy rainfall could lead to flash flooding. A Flash Flood Watch is in effect for much of north and central Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Continued rounds of showers and thunderstorms can be expected across north and central Georgia through Thursday. The main concern will be periods of heavy rainfall and the potential for flash flooding. A Flash Flood Watch is in effect for much of north and central Georgia through early Thursday morning. Widespread rainfall totals of 2 to 6 inches, with higher localized amounts, especially in the high terrain of northeast Georgia, are expected by Thursday morning. Some of these totals may be realized over a period of several hours due to high rain rates and training storms. Creeks and smaller streams could flood quickly and larger rivers will rise to bankfull or higher by the latter half of the week. Outside of flooding concerns, a few stronger storms could also produce gusty winds, frequent lightning, and downed trees due to saturated soils. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 5, 12:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1228 PM EDT Tue Oct 5 2021
GAZ059-072-082-051730-
Bibb GA-Jones GA-Jasper GA-
1228 PM EDT Tue Oct 5 2021
...Possible flooding from heavy rain will impact portions of central
Bibb, central Jones and southeastern Jasper Counties through 130 PM
EDT...
At 1226 PM EDT, continued heavy rain from previous thunderstorms was
near Arkwright, or 7 miles southwest of Gray.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Payne, Payne City, Bradley, Wayside, Round Oak and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3283 8372 3330 8359 3317 8355 3312 8352
3273 8363
TIME...MOT...LOC 1626Z 152DEG 1KT 3296 8365
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:18 AM EDT | Flash Flood Warning | FFC | Bibb, Butts, Jasper, Jones, Lamar, Monroe and 5 more | 9 hr |
| Oct 5, 10:50 AM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 19 hr |
| Oct 5, 11:11 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 35 hr |
| Oct 5, 11:36 AM EDT | River Flood Warning | FFC | Dade | 46 hr |
| Oct 5, 12:23 PM EDT | River Flood Warning | FFC | Chattooga | 21 hr |
| Oct 5, 12:40 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 4 days |
| Oct 5, 2:25 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Oct 5, 7:18 PM EDT | River Flood Warning | FFC | Jones | 17 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.